MAUDE Adverse Event Report: ARTHREX, INC. NITINOL GUIDE PIN, 1.1 MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. NITINOL GUIDE PIN, 1.1 MM; MANUAL INSTR, GENERAL SURGICAL
Model Number NITINOL GUIDE PIN, 1.1 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a knee arthroscopy the wire broke at the laser marking.A 2cm piece of wire remained in the patients joint requiring additional surgery on (b)(6) 2023.After the second surgery all broken-off pieces could be retrieved.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1249-1s was received for evaluation.Functional testing was not performed due to damage to the device.Visual inspection noted that the returned piece of the guide pin was bent.The returned piece was measured by drawing specification (b)(6) at revision (b)(4).Results: failed the device is shorter because of the break.The observed condition is likely due to prying/levering the device against hard bone or other instrumentation during use.

Brand Name
NITINOL GUIDE PIN, 1.1 MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17699549
Report Number1220246-2023-07806
Device Sequence Number7399397
Product Code MDM
UDI-Device Identifier00888867271593
UDI-Public00888867271593
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNITINOL GUIDE PIN, 1.1 MM
Device Catalogue NumberAR-1249-1S
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown